Jump to content
CrazyBoards.org

Zoloft + Insomnia


Recommended Posts

My second round w/Zoloft - I'm finally back up to 150.  I think I'm at week 4 now. Question is - I'm already dealing w/trouble falling asleep and now I'm waking up at like 4. ;) PLEASE someone tell me this is a start up side effect and it will go away!  I'm starting to have little hope in anything! Kris

Link to comment
Share on other sites

Guest guestxyz

Hi. What are you taking Zoloft for ? Depression ?

The effect that the Zoloft has on your sleep will probably gradually go away. But these things vary from person to person.

You could ask your doctor for some sleeping meds to counteract the bad side effects of Zoloft. Of course, whether your doc will be willing to give them to you ...

For some people sleeping meds are addictive, others can live on them for months, while experiencing only a gradual decrease in effectiveness of the sleep med, without any ill effect. And of course, it's possible to increase the dose, but you can't keep on doing that. If you don't think that addiction will be a problem for you (take into account family and your own history and character) you could ask for a sleep med.

Zoloft is usually a good antidepressant, mildly stimulating (hence sleeplessness) and with few side effects. If you'd want a sedating antidepressant Paxil might be the choice, if you want a neutral antidepressant choose Lexapro.

In the past I took sleep meds with my Zoloft for many months, partly because of a dose increase causing more sleeplessness.

Good luck.

Link to comment
Share on other sites

I'm back to taking Zoloft for Anxiety and depression.  I am currently taking xanax to help me fall asleep.  I've done this on and off for many years w/no problem.  I've never really had this problem (that I can remember) of waking up too early.  This is what is driving me crazier.  I think as long as I know it's just a plain ole side effect that will eventually go away, I'll put up with it. I'm just starting to get extremely exhausted! 

Link to comment
Share on other sites

Guest Guestxyz

Waking up too early ? Happened to me while on Zoloft. But temazepam nicely counteracted that. It works long enough for that, you can google temazepam and half-life. Btw, there is also some "information" on the internet that temazepam is a short acting benzo, but this is really not true, usually a significant amount of the dose will still be in your system the next day. And dont'confuse temazepam=restoril with clonazepam/klonopin, some people do. I can understand that xanax can help you sleep, it should really help against anxiety. My personal opinion: don't use Xanax but another benzo, unless absolutely necessary. Addiction is part of the story, the other part is complex.

Also, Xanax doesn't last very long. So I can imagine it helps you fall asleep, (btw I know nothing of xanax XR), but in the early morning it will do little. And there is no good reason for NOT combining different benzodiazepines. It nearly never causes problems, just keep in mind that taking two benzo's will have a greater impact on your mind.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...